Alert archive / Virginia / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at May 16, 2023, 8:31 PM EDT for 4 counties in Virginia. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2023, 8:31 PM EDT (00:31 UTC)
- Expired
- May 17, 2023, 2:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chesterfield County, VA, City of Richmond, VA, Henrico County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:10 PM EDT | FLASH FLOOD | 2 Ese Downtown Richmond, VA | MULTIPLE ROADWAYS FLOODED IN THE MANCHESTER NEIGHBORHOOD OF RICHMOND. |
| May 16, 9:25 PM EDT | FLASH FLOOD | 1 Ene Holly Hills, VA | STREET FLOODING ALONG ANDERSON HIGHWAY/US-60. A COUPLE OF VEHICLES STRANDED. |
| May 16, 9:30 PM EDT | FLASH FLOOD | 2 Ene Richmond, VA | STANDING WATER ON PORTIONS OF THE SOUTH BOUND LANES OF I-95 ON THE SOUTHSIDE OF RICHMOND. |
| May 16, 10:45 PM EDT | FLASH FLOOD | 4 Se Subletts, VA | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 SE SUBLETTS. SIGNIFICANT WATER ON ROADWAY CAUSED LARGE LIMBS AND DEBRIS TO COLLECT ON THE STORM DRAIN. SPOTTER REPORTS APPROXIMATELY 4 INCHES OF RAIN FELL. |
| May 16, 11:15 PM EDT | FLASH FLOOD | 2 Ssw Bon Air, VA | HEAVY RAINFALL CAUSED CONCRETE BLOCKS TO WASH AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WGUS51 KAKQ 170031
FFWAKQ
VAC041-087-145-760-170400-
/O.NEW.KAKQ.FF.W.0002.230517T0031Z-230517T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
831 PM EDT Tue May 16 2023
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Northwestern Chesterfield County in central Virginia...
South Central Henrico County in central Virginia...
Southeastern Powhatan County in central Virginia...
The City of Richmond in central Virginia...
* Until midnight EDT.
* At 831 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Additional rainfall amounts up to 1.5 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Richmond, Bon Air, Bensley, Bellwood, Midlothian, Holly Hills,
Drewrys Bluff, Richmond Heights, Flat Rock and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
&&
LAT...LON 3756 7781 3752 7739 3742 7739 3742 7742
3747 7779 3748 7785
FLASH FLOOD...RADAR INDICATED
$$
Brown4 follow-up statements
082
WGUS71 KAKQ 170128
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
928 PM EDT Tue May 16 2023
VAC041-087-145-760-170400-
/O.CON.KAKQ.FF.W.0002.000000T0000Z-230517T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chesterfield VA-Henrico VA-Powhatan VA-City of Richmond VA-
928 PM EDT Tue May 16 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT
FOR NORTHWESTERN CHESTERFIELD, SOUTH CENTRAL HENRICO AND
SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF RICHMOND...
At 928 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Richmond, Bon Air, Bensley, Bellwood, Midlothian, Holly Hills,
Drewrys Bluff, Richmond Heights, Flat Rock and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
&&
LAT...LON 3756 7781 3752 7739 3742 7739 3742 7742
3747 7779 3748 7785
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Brown103
WGUS71 KAKQ 170253
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
1053 PM EDT Tue May 16 2023
VAC041-087-145-760-170400-
/O.CON.KAKQ.FF.W.0002.000000T0000Z-230517T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chesterfield VA-Henrico VA-Powhatan VA-City of Richmond VA-
1053 PM EDT Tue May 16 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT
FOR NORTHWESTERN CHESTERFIELD, SOUTH CENTRAL HENRICO AND
SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF RICHMOND...
At 1053 PM EDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 2.5 and 4 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Richmond, Bon Air, Bensley, Bellwood, Midlothian, Holly Hills,
Drewrys Bluff, Richmond Heights, Flat Rock and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
&&
LAT...LON 3756 7781 3752 7739 3742 7739 3742 7742
3747 7779 3748 7785
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Poche905
WGUS51 KAKQ 170328
FFWAKQ
VAC041-087-145-760-170600-
/O.EXT.KAKQ.FF.W.0002.000000T0000Z-230517T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
1128 PM EDT Tue May 16 2023
The National Weather Service in Wakefield has extended the
* Flash Flood Warning for...
Northwestern Chesterfield County in central Virginia...
South Central Henrico County in central Virginia...
Southeastern Powhatan County in central Virginia...
The City of Richmond in central Virginia...
* Until 200 AM EDT.
* At 1128 PM EDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 2.5 and 4 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible
in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Richmond, Bon Air, Bensley, Bellwood, Midlothian, Holly Hills,
Drewrys Bluff, Richmond Heights, Flat Rock and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
&&
LAT...LON 3756 7781 3752 7739 3742 7739 3742 7742
3747 7779 3748 7785
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Poche347
WGUS71 KAKQ 170436
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
1236 AM EDT Wed May 17 2023
VAC041-087-145-760-170600-
/O.CON.KAKQ.FF.W.0002.000000T0000Z-230517T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chesterfield VA-Henrico VA-Powhatan VA-City of Richmond VA-
1236 AM EDT Wed May 17 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM EDT EARLY THIS
MORNING FOR NORTHWESTERN CHESTERFIELD, SOUTH CENTRAL HENRICO AND
SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF RICHMOND...
At 1236 AM EDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 3 and 4.5 inches of rain have
fallen. Flash flooding is already occurring. No additional rainfall
is expected tonight.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Richmond, Bon Air, Bensley, Bellwood, Midlothian, Holly Hills,
Drewrys Bluff, Richmond Heights, Flat Rock and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
&&
LAT...LON 3756 7781 3752 7739 3742 7739 3742 7742
3747 7779 3748 7785
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PocheWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at May 16, 4:49 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 16, 4:49 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
449 PM EDT Tue May 16 2023
.SYNOPSIS...
A low pressure system will move through the tonight, bringing a
widespread rainfall and a chance for thunderstorms. A cold front
will drop southward through the region early Wednesday morning
followed by high pressure that settles over the area Wednesday
night into Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 430 PM EDT Tuesday...
SVR Tstm Watch in effect through 10 PM for portions of south
central VA (mainly from Farmville to South Hill). This matches
up well w/ highest values of ML CAPE per latest SPC mesoanalysis (~1000
J/KG), and where stronger shear (effective bulk shear 40kt+)
will advect in from the W over the next 1-2 hrs. Mainly looking
at the potential for locally damaging wind gusts in this area
(with perhaps some large hail). Farther east, more uncertainty
regarding how much strong convection can make it into the region
before sunset which will gradually lead to less instability and
weakening storms.
Previous Discussion...
As of 340 PM EDT Tuesday...
Partly to mostly cloudy conditions prevail this afternoon,
though, the southern half of the CWA is seeing more sun the last
couple of hours. This has led to a bounce of about 5 degrees in
temperatures. This warm up is in advance of an area of low
pressure currently over Kentucky that will be moving across the
region tonight. This surface low and associated shortwave trough
will move across the region in advance of cold front dropping
south through New England and into the Mid-Atlantic States.
These features will increase the lift and with the increase in
low level moisture with the currently southerly flow, expect
rain showers to develop over the area. Models target areas in
the northern part of the CWA from FVX-RIC-MFV initial and then
slowly sagging southeastward after 6z as front makes it way
southward. With the east west movement of the cells and
Precipitable water values getting up near 2" tonight expect some
heavier rainfall amounts between 1"
- 2" locally.
Once the front clears the area Wednesday morning, high pressure
builds southward with cooler and drier conditions pushing
southward. This will not impact the temperatures much on
Wednesday as lows will still be mild in the upper 50s to lower
60s Wednesday morning and highs in the mid to upper 70s for
most areas.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 340 PM EDT Tuesday...
High pressure dominates the weather this time period with clear
sky and generally light winds that go easterly by Thursday night
as the surface high slides off the New England Coast. But with
the cooler air in place, expect a cool night on Wednesday night
with readings in the upper 40s in the NW portion of the CWA to
the mid 50s SE. Highs on Thursday under mainly clear sky will be
in the upper 60s to the mid 70s. Thursday night will be a couple
degrees warmer but expect some upper 40s readings in the VA
Piedmont.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 340 PM EDT Tuesday...
Still lots on uncertainty with the development of a coastal
low/trough on Friday as the 12z guidance is a little more
amplified with the low that tries to develop along the SC coast
along the tail end of the cold front that is moving through
tonight. THe 00z model runs were weaker and a little farther
east than the 12z cycle. So for coastal areas, it looks like the
chances for rain are a little higher based on this run, but how
far inland that threat goes is very much in question with high
pressure still wedging into Central VA and a dry air mass that
will need to saturate. Will continue to monitor the trend with
this low as pops will likely increase along the coast.
This low will translate up the coast on Friday night before
getting pushed off the coast by an approaching cold front. The
models continue to struggle with the timing of the cold frontal
passage as the GFS is quicker than the ECMWF by about 12 hours.
This is similar to the 00z cycle. For now have held on to pops
into Sunday as a result of the timing questions, but will have
to see if the trend toward the quicker GFS continues which will
put better rain chances on Saturday afternoon and night than on
Sunday.
High pressure will build in behind the front and should provide
more sunshine to begin next week.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
As of 200 PM EDT Tuesday...
Satellite imagery shows numerous breaks in the cloud shield over
the region this afternoon with mainly VFR conditions in place
across the area. The clouds are expected to fill back in across
the the area this afternoon with overcast conditions from FVX-
RIC-MFV by 00z and then settling southward this evening over the
rest of the area as a shortwave over the Ohio Valley tracks
eastward through the Mid-Atlantic States ahead of cold front
dropping south through New England and the Great Lakes. Expect a
period of rain showers with MVFR and possible IFR conditions as
the rain develops after 21z and slowly moves through the region,
exiting the VA Tidewater and NE NC between 9z and 12z Wednesday.
Expect the winds to switch to the north behind the cold front
that should clear NE NC by 15z on Wednesday. Expect clearing
conditions behind the front with a return to VFR conditions.
From Wed night into Sunday expect mainly VFR conditions through
the period, except for perhaps some MVFR ceilings associated
with a coastal low for ECG/ORF on Friday and for a brief time
period ahead of a cold frontal passage Saturday into Saturday
night.
&&
.MARINE...
As of 330 PM EDT Tuesday...
A low pressure system approaches from the west this evening into
tonight. Meanwhile, a stronger cold front drops south across the
waters Wednesday morning. Winds are out of the SW and generally
range from 10 to 20 knots with some gusts to 25 knots. Seas range
from 2 to 4 feet and waves in the Bay are running around 2 feet.
Small Craft Advisories remain in effect for the Chesapeake Bay and
lower James River until 6 PM this evening, the SCA for the Currituck
Sound has been extended into tonight. In addition, showers and
storms develop later this afternoon into tonight, potentially
bringing strong wind gusts as the move over the waters.
Winds diminish across the Chesapeake Bay, rivers, and northern
coastal waters later this evening into tonight, but remain gusty
across the southern coastal waters/Currituck Sound. Winds may gust
to 25 knots across the far southern coastal waters briefly this
evening into tonight, especially out 20 nm. The cold front will move
from north to south across the Mid-Atlantic Wednesday morning. As
high pressure builds in from the N, winds will become N 15-20 kt
with gusts up to 25 kt possible. Highest winds are expected to be
over the Chesapeake Bay. SCA will likely be needed again for
Wednesday morning into Wednesday evening for at least the Chesapeake
Bay and Lower James.
Winds remain elevated out of the NE to ENE Wednesday night into
Friday as high pressure builds north of the region and lower
pressure remains south of the area. In addition, seas build across
the coastal waters to 4 to 7 feet by Thursday due to the continued
onshore wind. Additional SCAs will likely be needed during the
middle and later portions of the week. Some models are indicating
that a low pressure may form off the Carolina coast this weekend.
Depending on how close this low pressure get to our coasts, there
may be some additional impacts with increased winds and seas.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ630>632-634-638.
Small Craft Advisory until 4 AM EDT Wednesday for ANZ633.
&&
SYNOPSIS...ESS
NEAR TERM...ESS/LKB
SHORT TERM...ESS
LONG TERM...ESS
AVIATION...ESS
MARINE...AJBHazardous weather outlook, May 16, 6:04 PM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 604 PM EDT Tue May 16 2023 MDZ021>025-VAZ064-075>078-085-099-100-519-521-522-172215- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Middlesex- Accomack-Northampton-Western King and Queen-Western Essex- Eastern Essex- 604 PM EDT Tue May 16 2023 This Hazardous Weather Outlook is for southeast Maryland, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Tonight. Showers and possibly a few thunderstorms will have the potential to produce heavy rain and gusty winds late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ014>017-031-032-102-VAZ048-062-069-081>084-086-089-090-093- 095>098-509>518-520-523>525-172215- Gates-Pasquotank-Camden-Western Currituck-Chowan-Perquimans- Eastern Currituck-Fluvanna-Goochland-Powhatan-Prince George- Charles City-New Kent-Gloucester-Mathews-Surry-James City- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Eastern King and Queen- York-Newport News-Hampton/Poquoson- 604 PM EDT Tue May 16 2023 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Showers and thunderstorms will prevail across the area through tonight. The strongest storms will have the potential to contain strong gusty winds and small hail, mainly through early this evening. Heavy rainfall and localized flooding will be possible through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ013-030-VAZ061-067-068-080-088-092-172215- Hertford-Bertie-Cumberland-Nottoway-Amelia-Dinwiddie-Sussex- Southampton- 604 PM EDT Tue May 16 2023 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Showers and thunderstorms will prevail across the area through tonight. The strongest storms will have the potential to contain strong gusty winds and small hail, mainly through early this evening. Heavy rainfall and localized flooding will be possible through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ012-VAZ060-065-066-079-087-172215- Northampton-Prince Edward-Mecklenburg-Lunenburg-Brunswick- Greensville- 604 PM EDT Tue May 16 2023 ...SEVERE THUNDERSTORM WATCH 226 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 16, 5:11 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
511 PM EDT Tue May 16 2023
VAZ065-066-162200-
Lunenburg VA-Mecklenburg VA-
511 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of northwestern
Mecklenburg and southwestern Lunenburg Counties through 600 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wylliesburg, or near Redoak, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Chase City around 530 PM EDT.
Kells Corner around 535 PM EDT.
Rehoboth around 540 PM EDT.
Lunenburg around 550 PM EDT.
Other locations impacted by this storm include Gary, Fairview,
Plantersville, Wilburn, Spanish Grove, Loves Mill, Oral Oaks, North
View, Fort Mitchell and Finneywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Virginia.
&&
LAT...LON 3689 7849 3696 7847 3697 7816 3669 7822
3677 7859
TIME...MOT...LOC 2111Z 273DEG 27KT 3686 7863
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
WrayThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:34 PM EDT | Special Weather Statement | AKQ | City of Richmond | 41 min |
| May 16, 8:36 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 39 min |
| May 16, 9:00 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico | 45 min |
| May 16, 9:09 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 51 min |
| May 16, 9:14 PM EDT | Flash Flood Warning | AKQ | Mecklenburg | 3 hr |
| May 16, 9:14 PM EDT | Special Weather Statement | AKQ | City of Richmond | 46 min |
| May 16, 9:32 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, City of Richmond | 43 min |
| May 16, 9:46 PM EDT | Flash Flood Warning | AKQ | Cumberland, Goochland, Henrico, Powhatan, City of Richmond | 3 hr |
| May 16, 9:46 PM EDT | Special Weather Statement | AKQ | Accomack | 44 min |
| May 16, 9:55 PM EDT | Flash Flood Warning | AKQ | Charles City, Henrico, New Kent, Prince George | 3 hr |
| May 16, 9:58 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 62 min |
| May 16, 10:11 PM EDT | Special Weather Statement | AKQ | Charles City, James City, New Kent | 49 min |
| May 16, 10:41 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| May 16, 11:00 PM EDT | Areal Flood Advisory | AKQ | Charles City, Gloucester, James City, King and Queen, Mathews, Middlesex and 3 more | 3 hr |
| May 16, 11:17 PM EDT | Special Marine Warning | AKQ | 58 min | |
| May 17, 3:42 AM EDT | River Flood Warning | AKQ | Mecklenburg | 4 hr |
| May 17, 4:14 AM EDT | Small Craft Advisory | AKQ | 4 days | |
| May 17, 2:54 PM EDT | Small Craft Advisory | AKQ | 4 days |
Nearby
Flash Flood Warnings in Virginia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.